Medics in the US are 'aghast' at Donald Trump's latest advice about the coronavirus, Professor Luke O'Neill says.
The leading immunologist said there's been a 'massive outcry' by the recent efforts of the US president to play down the seriousness of the virus.
Mr Trump was discharged from hospital last night, only days after being admitted due to his COVID-19 symptoms.
He tweeted a video claiming people shouldn't be afraid of the virus, and that they shouldn't let it 'dominate them' or take over their lives.
The US president insisted he feels 'better than 20 years ago'.
— Donald J. Trump (@realDonaldTrump) October 5, 2020
A number of doctors, politicians and commentators have described Mr Trump's rhetoric as 'dangerous'.
He's also faced criticism for a number of other actions in recent days - such as for taking a drive outside the hospital to greet supporters, and for removing his mask in public while standing on the White House balcony.
On today's Pat Kenny Show, Professor Luke O'Neill spoke about Trump's comments.
He said: "There's a massive outcry... the medical profession in America are aghast at this.
"Some of them would be Trump supporters, I guess, but most of them are saying 'why is he saying this?'"
Professor O'Neill also discussed the treatment Mr Trump has been receiving in recent days.
His doctors have confirmed the US president has received a number of different drugs, including an experimental antibody treatment from the company Regeneron.
One treatment that has also caught people's attention is the steroid dexamethasone.
On the subject of possible side effects of the steroid, Professor O'Neill explained: "You get a euphoria, a bit of a high. It's well known steroids do this to you.
"Now they're wondering if that's part of the reason for Trump's behaviour - I'm not sure what dose he is on, mind you.
"If you read the list of side effects of dexamethasone, one of them is shall we say aberrant behaviour and this sense of euphoria. It goes away after a while and there's a rebound.
"The second thing to remember is it's an immunosuppressant - to give it to him early could have been a dangerous thing, as the virus could begin to get a foothold. It's a strange drug he was given, really."
Professor O'Neill said Mr Trump does seem to be 'doing great', and there's a 90% of him being fine despite contracting the virus and being in some of the high
He added: "He's more likely to do well than not."